| Model Number |
CONSOLE PLUS |
| Medical Device Problem Code |
Application Program Problem (2880)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufatures the essenz heart-lung machine, the incident occurred in minnesota, united states.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
Event or Problem Description
Livanova received a report of an essenz hlm cockpit whose main screen became unresponsive during weaning from extracorporeal circulation.The knobs on the main screen stopped functioning, preventing adjustment of arterial pump flow and venous occluder settings.The touchscreen was also frozen, and no selections could be made.There were no alerts indicating the malfunction.Backup knobs remained operational, and the patient was successfully weaned off bypass using those controls.Approximately two minutes later, the main screen shut down and restarted, returning to the startup screen where the case could be resumed.There was no patient injury.
Additional Manufacturer Narrative
H11 complaints database review revealed that similar events have been reported by other customers.Notably, throughout the reboot event , the pumps continued to operate fully, and the system remained controllable through the backup control unit with no impact on the clinical procedure.Reboot is an intended mitigation to reestablish the user interface in case of an unrecoverable exception at the tscp board level.This causes the linux operating system to reset the application to resolve the problem.By design, during the reboot, the heart-lung machine's critical functions, including pumps, alarms, sensors, and safety systems, continue to perform as expected.During the reboot, the cockpit screen shows the livanova logo and once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.Livanova initiated an improvement action in order to further decrease the already low frequency of occurrence of this type of event.The risk is low and in the acceptable region.Livanova will keep monitoring the market.
Event or Problem Description
See initial report.